Alert archive / Tennessee / Tornado Warnings in 2008
Tornado Warning 7, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Jan 8, 2008, 3:21 PM CST for 4 counties in Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 8, 2008, 3:21 PM CST (21:21 UTC)
- Expired
- Jan 8, 2008, 3:45 PM CST
- In force
- 24 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Dyer County, TN, Gibson County, TN, Obion County, TN, Weakley County, TN
The radar
The Paducah radar (KPAH), 98 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 8, 1:26 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 181 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 466 m²/s²
- 0-3 km storm-relative helicity
- 474 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KMEG 082121 TORMEG TNC045-053-131-183-082145- /O.NEW.KMEG.TO.W.0007.080108T2121Z-080108T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 321 PM CST TUE JAN 8 2008 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN DYER COUNTY IN NORTHWEST TENNESSEE... NORTHERN GIBSON COUNTY IN NORTHWEST TENNESSEE... SOUTHERN OBION COUNTY IN NORTHWEST TENNESSEE... SOUTHWESTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE... * UNTIL 345 PM CST * AT 321 PM CST...THE PUBLIC REPORTED A TORNADO NEAR ROELLEN...OR ABOUT 9 MILES EAST OF DYERSBURG...MOVING NORTHEAST AT 60 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DYER...RUTHERFORD...KENTON...GREENFIELD AND SHARON. .IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. .IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3638 8893 3617 8858 3599 8922 3612 8933 TIME...MOT...LOC 2121Z 234DEG 53KT 3607 8919 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Jan 8, 2:39 PM CST, 42 minutes earlier.
Area forecast discussion, Jan 8, 2:39 PM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
239 PM CST TUE JAN 8 2008
.DISCUSSION...
A SEVERE WEATHER DAY IS IN PROGRESS ACROSS THE MID SOUTH WITH A COLD
FRONT CROSSING THE MISSISSIPPI RIVER AROUND 2 PM CST. SPOTTERS ARE
CALLING IN WITH REPORTS OF A POSSIBLE TORNADO IN CROSS
COUNTY...GOLF BALL SIZE HAIL NEAR OSCEOLA AND DOWNED TREES IN
JONESBORO. TORNADO WATCH 9 COVERS MUCH OF THE MID SOUTH THROUGH 9
PM THIS EVENING. PLEASE REFERENCE THE LATEST WATCHES...WARNINGS
AND STATEMENTS ISSUED BY THIS OFFICE FOR THE LATEST SEVERE WEATHER
INFORMATION. A WIND ADVISORY ALSO REMAINS IN EFFECT UNTIL 6 PM.
THERE ARE REPORTS OF SUSTAINED WINDS IN EXCESS OF 25
MPH...THEREFORE WILL LET THE ADVISORY CONTINUE UNTIL ITS
EXPIRATION TIME.
THE COLD FRONT RESPONSIBLE FOR THE ONGOING SEVERE WEATHER WILL
EXIT THE REGION OVERNIGHT. SOUTHWEST FLOW ALOFT WILL PROVIDE A
BREAK FROM THE WEATHER ON WEDNESDAY. THE NEXT UPPER LEVEL TROUGH
WILL MOVE INTO THE CENTRAL U.S. ON THURSDAY. IT APPEARS THIS
TROUGH WILL PICK UP SOME GULF MOISTURE...HOWEVER THE BEST CHANCE
FOR PRECIPITATION WILL BE ACROSS NORTHEAST MISSISSIPPI.
A BROAD UPPER LEVEL TROUGH SETS UP OVER THE CENTRAL U.S. BY THIS
WEEKEND IN RESPONSE TO UPPER LEVEL RIDGING ALONG THE WEST COAST.
THIS IS A SIGNIFICANT PATTERN CHANGE FOR THE MID SOUTH. A MUCH
COLDER AND THE FOR MOST PART DRIER AIRMASS WILL SET UP OVER THE MID
SOUTH THIS WEEKEND AND EARLY NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 44 59 45 61 / 40 10 10 30
MKL 39 58 42 58 / 60 10 10 30
JBR 37 54 39 53 / 20 10 10 20
TUP 46 60 48 65 / 80 10 30 50
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&
OKULSKIHazardous weather outlook, Jan 8, 1:53 PM CST, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 153 PM CST TUE JAN 8 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-092200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 153 PM CST TUE JAN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER FOR MOST OF THE MID SOUTH THROUGH THIS EVENING. TORNADO WATCH 9 IS IN EFFECT FOR PORTIONS OF EAST ARKANAS...WESTERN TENNESSEE AND NORTHERN MISSISSIPPI THROUGH 9 PM CST. THE COLD FRONT RESPONSIBLE FOR THE THREAT OF DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES WILL MOVE ACROSS THE AREA THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... THE MID SOUTH AMATEUR RADIO NETWORK HAS BEEN ACTIVATED. ALL MID SOUTH SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE MEMPHIS WEATHER FORECAST OFFICE THROUGH THIS EVERNING. OKULSKI
In the hours before
Special weather statement, Jan 8, 1:53 PM CST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 153 PM CST TUE JAN 8 2008 MSZ001-007-TNZ088-082100- DE SOTO MS-TUNICA MS-SHELBY TN- 153 PM CST TUE JAN 8 2008 THIS SIGNIFICANT WEATHER ALERT IS FOR... DESOTO COUNTY IN NORTHWEST MISSISSIPPI... NORTHERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI... SHELBY COUNTY IN SOUTHWEST TENNESSEE... A LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM 23 MILES NORTHWEST OF LAKE CORMORANT TO 20 MILES NORTHWEST OF NORTH TUNICA AT 155 PM CST...MOVING NORTHEAST AT 50 MPH AND APPROACHING DESOTO...SHELBY...AND TUNICA COUNTIES. PEOPLE IN DESOTO...SHELBY AND TUNICA COUNTIES...INCLUDING THE CITIES OF BARTLETT...GERMANTOWN...HERNANDO...HORN LAKE...MIDTOWN MEMPHIS...MILLINGTON...OLIVE BRANCH AND SOUTHAVEN...SHOULD MONITOR THIS STORM CLOSELY. DAMAGING WINDS OF 60 MPH OR GREATER WILL BE POSSIBLE WITH THIS LINE OF SEVERE THUNDERSTORMS AS IT MOVES INTO THIS AREA. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 300 PM CST. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Local storm report, Jan 8, 2:32 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
232 PM CST TUE JAN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 AM TSTM WND GST 5 W BLACK ROCK 36.11N 91.20W
01/08/2008 M61.00 MPH LAWRENCE AR TRAINED SPOTTER
TRAINED SPOTTER RECORDED A 61 MPH WIND GUST ON
ANEMOMETER.
1235 PM TSTM WND DMG 1 W JONESBORO 35.82N 90.70W
01/08/2008 CRAIGHEAD AR LAW ENFORCEMENT
STRAIGHT LINE WINDS AT WEST MATTHEWS NEAR JONESBORO.
TREES DOWN INTO HOUSES AND PICKUP TRUCK
0126 PM TORNADO PARKIN 35.26N 90.55W
01/08/2008 CROSS AR LAW ENFORCEMENT
TORNADO REPORTED IN PARKIN AREA
0146 PM TSTM WND DMG CARDWELL 36.05N 90.29W
01/08/2008 DUNKLIN MO LAW ENFORCEMENT
ROOFS OFF OF HOUSES...OUTBUILDINGS OVERTURNED...TREES
DOWN
0211 PM HAIL JOINER 35.51N 90.15W
01/08/2008 M0.75 INCH MISSISSIPPI AR TRAINED SPOTTER
PENNY SIZE HAIL IN JOINER
0211 PM TSTM WND DMG BIRDSONG 35.46N 90.26W
01/08/2008 MISSISSIPPI AR TRAINED SPOTTER
DAMAGE TO A SHOP BUILDING
0214 PM HAIL 1 S OSCEOLA 35.69N 89.99W
01/08/2008 M1.75 INCH MISSISSIPPI AR TRAINED SPOTTER
GOLFBALL SIZE HAIL JUST SOUTH OF OSCEOLA
&&
CCD/JKTLocal storm report, Jan 8, 2:41 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
241 PM CST TUE JAN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 AM TSTM WND GST 5 W BLACK ROCK 36.11N 91.20W
01/08/2008 M61.00 MPH LAWRENCE AR TRAINED SPOTTER
TRAINED SPOTTER RECORDED A 61 MPH WIND GUST ON
ANEMOMETER.
1235 PM TSTM WND DMG 1 W JONESBORO 35.82N 90.70W
01/08/2008 CRAIGHEAD AR LAW ENFORCEMENT
STRAIGHT LINE WINDS AT WEST MATTHEWS NEAR JONESBORO.
TREES DOWN INTO HOUSES AND PICKUP TRUCK
0126 PM TORNADO PARKIN 35.26N 90.55W
01/08/2008 CROSS AR LAW ENFORCEMENT
TORNADO REPORTED IN PARKIN AREA
0146 PM TSTM WND DMG CARDWELL 36.05N 90.29W
01/08/2008 DUNKLIN MO LAW ENFORCEMENT
ROOFS OFF OF HOUSES...OUTBUILDINGS OVERTURNED...TREES
DOWN
0211 PM HAIL JOINER 35.51N 90.15W
01/08/2008 M0.75 INCH MISSISSIPPI AR TRAINED SPOTTER
PENNY SIZE HAIL IN JOINER
0211 PM TSTM WND DMG BIRDSONG 35.46N 90.26W
01/08/2008 MISSISSIPPI AR TRAINED SPOTTER
DAMAGE TO A SHOP BUILDING
0214 PM HAIL 1 S OSCEOLA 35.69N 89.99W
01/08/2008 M1.75 INCH MISSISSIPPI AR TRAINED SPOTTER
GOLFBALL SIZE HAIL JUST SOUTH OF OSCEOLA
0220 PM TORNADO 5 S OSCEOLA 35.63N 89.99W
01/08/2008 MISSISSIPPI AR LAW ENFORCEMENT
SEVERAL HOMES DAMAGED...SEMI TRUCKS OVERTURNED ON HIGHWAY
61...PERSONS INITIALLY TRAPPED IN HOME BUT NOW FREED...NO
KNOWN INURIES AT TIME OF REPORT.
&&
CCD/JKTLocal storm report, Jan 8, 2:53 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
253 PM CST TUE JAN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 AM TSTM WND GST 5 W BLACK ROCK 36.11N 91.20W
01/08/2008 M61.00 MPH LAWRENCE AR TRAINED SPOTTER
TRAINED SPOTTER RECORDED A 61 MPH WIND GUST ON
ANEMOMETER.
1235 PM TSTM WND DMG 1 W JONESBORO 35.82N 90.70W
01/08/2008 CRAIGHEAD AR LAW ENFORCEMENT
STRAIGHT LINE WINDS AT WEST MATTHEWS NEAR JONESBORO.
TREES DOWN INTO HOUSES AND PICKUP TRUCK
0126 PM TORNADO PARKIN 35.26N 90.55W
01/08/2008 CROSS AR LAW ENFORCEMENT
TORNADO REPORTED IN PARKIN AREA
0146 PM TSTM WND DMG CARDWELL 36.05N 90.29W
01/08/2008 DUNKLIN MO LAW ENFORCEMENT
ROOFS OFF OF HOUSES...OUTBUILDINGS OVERTURNED...TREES
DOWN
0211 PM HAIL JOINER 35.51N 90.15W
01/08/2008 M0.75 INCH MISSISSIPPI AR TRAINED SPOTTER
PENNY SIZE HAIL IN JOINER
0211 PM TSTM WND DMG BIRDSONG 35.46N 90.26W
01/08/2008 MISSISSIPPI AR TRAINED SPOTTER
DAMAGE TO A SHOP BUILDING
0214 PM HAIL 1 S OSCEOLA 35.69N 89.99W
01/08/2008 M1.75 INCH MISSISSIPPI AR TRAINED SPOTTER
GOLFBALL SIZE HAIL JUST SOUTH OF OSCEOLA
0220 PM TORNADO 5 S OSCEOLA 35.63N 89.99W
01/08/2008 MISSISSIPPI AR LAW ENFORCEMENT
SEVERAL HOMES DAMAGED...SEMI TRUCKS OVERTURNED ON HIGHWAY
61...PERSONS INITIALLY TRAPPED IN HOME BUT NOW FREED...NO
KNOWN INURIES AT TIME OF REPORT.
0245 PM HAIL DOWNTOWN MEMPHIS 35.13N 90.05W
01/08/2008 M0.75 INCH SHELBY TN COUNTY OFFICIAL
PENNY SIZE HAIL IN DOWNTOWN MEMPHIS
&&
CCD/JKTLocal storm report, Jan 8, 3:07 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
307 PM CST TUE JAN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 AM TSTM WND GST 5 W BLACK ROCK 36.11N 91.20W
01/08/2008 M61.00 MPH LAWRENCE AR TRAINED SPOTTER
TRAINED SPOTTER RECORDED A 61 MPH WIND GUST ON
ANEMOMETER.
1235 PM TSTM WND DMG 1 W JONESBORO 35.82N 90.70W
01/08/2008 CRAIGHEAD AR LAW ENFORCEMENT
STRAIGHT LINE WINDS AT WEST MATTHEWS NEAR JONESBORO.
TREES DOWN INTO HOUSES AND PICKUP TRUCK
0126 PM TORNADO PARKIN 35.26N 90.55W
01/08/2008 CROSS AR LAW ENFORCEMENT
TORNADO REPORTED IN PARKIN AREA
0146 PM TSTM WND DMG CARDWELL 36.05N 90.29W
01/08/2008 DUNKLIN MO LAW ENFORCEMENT
ROOFS OFF OF HOUSES...OUTBUILDINGS OVERTURNED...TREES
DOWN
0211 PM HAIL JOINER 35.51N 90.15W
01/08/2008 M0.75 INCH MISSISSIPPI AR TRAINED SPOTTER
PENNY SIZE HAIL IN JOINER
0211 PM TSTM WND DMG BIRDSONG 35.46N 90.26W
01/08/2008 MISSISSIPPI AR TRAINED SPOTTER
DAMAGE TO A SHOP BUILDING
0214 PM HAIL 1 S OSCEOLA 35.69N 89.99W
01/08/2008 M1.75 INCH MISSISSIPPI AR TRAINED SPOTTER
GOLFBALL SIZE HAIL JUST SOUTH OF OSCEOLA
0220 PM TORNADO 5 S OSCEOLA 35.63N 89.99W
01/08/2008 MISSISSIPPI AR LAW ENFORCEMENT
SEVERAL HOMES DAMAGED...SEMI TRUCKS OVERTURNED ON HIGHWAY
61...PERSONS INITIALLY TRAPPED IN HOME BUT NOW FREED...NO
KNOWN INURIES AT TIME OF REPORT.
0245 PM HAIL DOWNTOWN MEMPHIS 35.13N 90.05W
01/08/2008 M0.75 INCH SHELBY TN COUNTY OFFICIAL
PENNY SIZE HAIL IN DOWNTOWN MEMPHIS
0255 PM HAIL BARTLETT 35.22N 89.84W
01/08/2008 M1.00 INCH SHELBY TN BROADCAST MEDIA
QUARTER SIZE HAIL ON BARTLETT BLVD
&&
CCD/JKTLocal storm report, Jan 8, 3:13 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
313 PM CST TUE JAN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 AM TSTM WND GST 5 W BLACK ROCK 36.11N 91.20W
01/08/2008 M61.00 MPH LAWRENCE AR TRAINED SPOTTER
TRAINED SPOTTER RECORDED A 61 MPH WIND GUST ON
ANEMOMETER.
1235 PM TSTM WND DMG 1 W JONESBORO 35.82N 90.70W
01/08/2008 CRAIGHEAD AR LAW ENFORCEMENT
STRAIGHT LINE WINDS AT WEST MATTHEWS NEAR JONESBORO.
TREES DOWN INTO HOUSES AND PICKUP TRUCK
0126 PM TORNADO PARKIN 35.26N 90.55W
01/08/2008 CROSS AR LAW ENFORCEMENT
TORNADO REPORTED IN PARKIN AREA
0146 PM TSTM WND DMG CARDWELL 36.05N 90.29W
01/08/2008 DUNKLIN MO LAW ENFORCEMENT
ROOFS OFF OF HOUSES...OUTBUILDINGS OVERTURNED...TREES
DOWN
0210 PM TSTM WND DMG SHERARD 34.22N 90.72W
01/08/2008 COAHOMA MS TRAINED SPOTTER
LARGE TREE LIMBS DOWN IN SHERARD.
0211 PM HAIL JOINER 35.51N 90.15W
01/08/2008 M0.75 INCH MISSISSIPPI AR TRAINED SPOTTER
PENNY SIZE HAIL IN JOINER
0211 PM TSTM WND DMG BIRDSONG 35.46N 90.26W
01/08/2008 MISSISSIPPI AR TRAINED SPOTTER
DAMAGE TO A SHOP BUILDING
0214 PM HAIL 1 S OSCEOLA 35.69N 89.99W
01/08/2008 M1.75 INCH MISSISSIPPI AR TRAINED SPOTTER
GOLFBALL SIZE HAIL JUST SOUTH OF OSCEOLA
0220 PM TORNADO 5 S OSCEOLA 35.63N 89.99W
01/08/2008 MISSISSIPPI AR LAW ENFORCEMENT
SEVERAL HOMES DAMAGED...SEMI TRUCKS OVERTURNED ON HIGHWAY
61...PERSONS INITIALLY TRAPPED IN HOME BUT NOW FREED...NO
KNOWN INURIES AT TIME OF REPORT.
0245 PM HAIL DOWNTOWN MEMPHIS 35.13N 90.05W
01/08/2008 M0.75 INCH SHELBY TN COUNTY OFFICIAL
PENNY SIZE HAIL IN DOWNTOWN MEMPHIS
0255 PM HAIL BARTLETT 35.22N 89.84W
01/08/2008 M1.00 INCH SHELBY TN BROADCAST MEDIA
QUARTER SIZE HAIL ON BARTLETT BLVD
0255 PM TSTM WND DMG EDITH 35.85N 89.55W
01/08/2008 LAUDERDALE TN AMATEUR RADIO
TREES DOWN...ROOFS OFF OF HOUSES IN THE DOUBLE BRIDGES
AND EDITH AREA NEAR HIGHWAY 88.
&&
CCD/JKTThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 9:18 PM CST | Wind Advisory | MEG | Carroll, Chester, Crockett, Decatur, Dyer, Fayette and 14 more | 25 hr |
| Jan 8, 2:10 PM CST | Severe Thunderstorm Warning | MEG | Shelby | 65 min |
| Jan 8, 2:10 PM CST | Tornado Warning | MEG | Lauderdale, Tipton | 50 min |
| Jan 8, 2:47 PM CST | Tornado Warning | MEG | Dyer, Lauderdale | 43 min |
| Jan 8, 3:09 PM CST | Severe Thunderstorm Warning | MEG | Fayette, Haywood, Shelby, Tipton | 51 min |
| Jan 8, 3:33 PM CST | Flash Flood Warning | MEG | Shelby | 3 hr |
| Jan 8, 3:46 PM CST | Tornado Warning | MEG | Gibson, Obion, Weakley | 44 min |
| Jan 8, 4:07 PM CST | Severe Thunderstorm Warning | MEG | Chester, Haywood, Madison | 38 min |
| Jan 8, 4:23 PM CST | Severe Thunderstorm Warning | MEG | Henry, Weakley | 22 min |
| Jan 8, 4:42 PM CST | Severe Thunderstorm Warning | MEG | Carroll, Henderson, Madison | 48 min |
Nearby
Tornado Warnings in Tennessee, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.